Jump to content


Photo

Normal To Stay On Adderall W/xyrem?

adderall xyrem medication

  • Please log in to reply
2 replies to this topic

#1 palindrome

palindrome

    Member

  • Members
  • 7 posts

Posted 27 June 2013 - 10:01 AM

Hello, everyone. I've been following this board since I was diagnosed with N without C about two months ago, but just decided to actually join today.

 

So, some background: When I was first diagnosed, I tried Nuvigil for a few days, but it was seriously just like a placebo for me. I would take it and still be asleep an hour later, so my dr. switched me to Adderall (40 mgs/day as needed. They're 10 mg pills so it's easy to cut back sometimes).

 

For a month now, I've been on Xyrem, and last night was my first night at 3.75X2. That dosage has been the only one that took me less than an HOUR to fall asleep, and then I actually slept a full eight hours. I've been awake for about two hours now and haven't taken any Adderall (huge improvement for me, but it also could be because I didn't have to be anywhere this morning, which is unusual). Still, I know I will need to at some point during the day.  

 

My question is, would 40 mg of Adderall per day be an abnormal dose if I'm also taking Xyrem? I've read all of these things about how terrible and addictive Adderall is, and I worry about that, but it does clear up any lingering EDS that Xyrem didn't handle, and it also seems to help clear up some of the "fog" Xyrem leaves for me. (i.e. lately I've been having a lot of trouble spelling or remember what someone was just saying...).

 

I'm interested to hear what everyone else thinks.



#2 Hank

Hank

    Member

  • Members
  • 1,315 posts
  • Gender:Male

Posted 27 June 2013 - 11:08 AM

There is no problem taking Adderall with Xyrem. I think it is smart that you have 10 mg to take as needed. When I was on Xyrem, I found that I needed progressively less Adderall. Addiction should not be an issue for you with Adderall unless you are abusing it, and you are not. Tolerance is more of an issue. For many, over time your body adjusts to stimulants and they become less effective. Sometimes, a "holiday" of 1 day a week off is enough to prevent this.

Even though I am no longer on Xyrem, I no longer take any stimulants during the day besides morning coffee. See how you feel and medicate accordingly. I hope you continue to have good results.

#3 jlmmjr

jlmmjr

    Member

  • Members
  • 17 posts
  • Gender:Female
  • Location:Columbus, OH
  • Interests:I'm interested in staying awake and productive! :)

Posted 06 July 2013 - 04:12 PM

I've been trying for years to treat N. I've tried everything and I always hated the stimulants because they made me crazy. I would have to take such a high dose and I felt manic all the time, just to stay awake. So I stopped them and lived a year with no treatment.  I've been on Xyrem almost 2 months and 2 weeks ago I had to add Concerta because I was still too tired to function, even though sleeping well with Xyrem. What I found is that the stimulant doesn't have the same horrible effect on me as it did when I took it alone.  Xyrem alone didn't cut it (it might as time goes by), and the stimulants alone didn't cut it, but together they seem to have struck a nice balance. That's promising. Best of luck to you!